Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 401, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 5, 2006, 8:05 PM EDT for Baldwin County, Jones County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2006, 8:05 PM EDT (00:05 UTC)
- Expired
- Aug 5, 2006, 8:30 PM EDT
- In force
- 25 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
Counties Baldwin County, GA, Jones County, GA
The radar
The Robins AFB radar (KJGX), 34 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.1 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 877 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1249 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 060005
SVRFFC
GAC009-169-060030-
/O.NEW.KFFC.SV.W.0401.060806T0005Z-060806T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
805 PM EDT SAT AUG 5 2006
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BALDWIN COUNTY IN CENTRAL GEORGIA
JONES COUNTY IN CENTRAL GEORGIA
* UNTIL 830 PM EDT
* AT 800 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTHWEST OF HARDWICK...MOVING WEST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BLOUNTSVILLE...GRAY AND CLINTON.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3296 8323 3308 8323 3312 8360 3288 8360
3288 8342
$$
25What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 6:30 PM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Aug 5, 6:30 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 630 PM EDT SAT AUG 5 2006 .SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT) SURFACE BOUNDARY JUST SOUTH OF ATLANTA TO ATHENS APPEARS TO BE THE FOCUS FOR CONVECTION THIS AFTERNOON. WITH STRONG HEATING...AIRMASS HAS BECOME UNSTABLE ENOUGH TO TRIGGER SCATTERED THUNDERSTORMS THROUGH THE EVENING WITH ISOLATED POSSIBLY SEVERE. HAVE LEFT 20 TO 30 PERCENT POPS ACROSS THE AREA THROUGH MIDNIGHT...WITH ONLY A SLIGHT CHANCE AFTER MIDNIGHT. UPPER RIDGE BUILDS OVER THE SOUTHEAST THROUGH MONDAY AS LOW PRESSURE IN CENTRAL GULF MOVES WESTWARD. NO SIGNIFICANT CHANGE IN AIR MASS SUNDAY AND MONDAY AND A MOSTLY DIURNAL PATTERN SEEMS OKAY. TEMPERATURES SHOULD BE NOT QUITE AS HOT WITH A GENERAL EAST TO SOUTHEAST FLOW ALOFT. .LONG TERM...(TUESDAY THROUGH SATURDAY) TROUGH DEEPENING INTO THE NORTHEAST STATES SHOULD PUT THE FORECAST AREA IN A NORTHWEST FLOW ALOFT THROUGH THE LONG TERM. A COLD FRONT GETS PUSHED CLOSE TO THE STATE BY MID WEEK...BUT NOT SURE IT WILL ACTUALLY SINK INTO NORTH GEORGIA. SO...NO BIG CHANGE IN THE EXTENDED AND HAVE CONTINUED CHANCE POPS FOR THE AFTERNOONS AND SLIGHT CHANCE FOR THE EVENINGS. && .AVIATION... TSRA ACROSS ATL METRO AIRPORTS SHOULD CONTINUE TO MOVE NW AWAY FROM KATL. WINDS WILL BE HIGHLY VARIABLE IN THE SHORT TERM BUT SHOULD COME BACK TO EAST AT 4-8KTS OR PERHAPS LIGHT AND VARIABLE BETWEEN 00Z-02Z. WILL CONTINUE VCTS THROUGH AT LEAST 03Z TONIGHT EXCEPT FOR CENTRAL GA AIRPORTS (KMCN/KCSG) WHERE CHC OF CONVECTION SHOULD BE NEGLIGABLE. MVFR FOG/HAZE AGAIN POSSIBLE AROUND SUNRISE AT KAHN... PERHAPS AT OTHER AIRPORTS WHERE HEAVIER RAIN OCCURRED. KATL SHOULD BE FINE. SFC TROUGH SHOULD SINK A LITTLE FURTHER SOUTH TONIGHT AND SUNDAY. BY 14Z SUN...E OR SE WINDS EXPECTED ACROSS THE AREA. ISOLD-SCT TSRA AGAIN SHOULD DEVELOP AFT 20Z. WILL START VCTS AT 18Z SUN AND TEMPO 3SM TSRA AT 20Z. COVERAGE MAY BE LOWER ACROSS CENTRAL GA AGAIN...ESP AT KCSG SO MAY DROP TEMPO FOR KCSG. SNELSON && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 74 91 74 92 / 20 40 20 30 ATHENS 73 90 71 95 / 30 40 20 30 GAINESVILLE 73 89 72 91 / 30 40 20 40 ROME 72 94 72 94 / 20 40 20 40 COLUMBUS 74 96 76 95 / 20 30 20 30 MACON 72 95 73 95 / 20 40 20 30 PEACHTREE CITY 70 92 70 91 / 20 40 20 30 CARTERSVILLE 71 92 71 92 / 20 40 20 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 41
Hazardous weather outlook, Aug 5, 11:00 AM EDT, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1100 AM EDT SAT AUG 5 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1100 AM EDT SAT AUG 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS NORTH CENTRAL AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS NORTH GEORGIA. .SYNOPSIS... A WEAK FRONTAL BOUNDARY EXTENDING FROM THE CAROLINAS INTO NORTH CENTRAL PORTIONS OF GEORGIA AND ALABAMA WILL MEANDER ACROSS THIS AREA THROUGH TONIGHT. THIS BOUNDARY WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY RAIN. .DISCUSSION... A FRONTAL BOUNDARY MEANDERING ACROSS NORTH GEORGIA WILL AID IN THE DEVELOPMENT OF THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON. THE AIRMASS ESPECIALLY SOUTH OF THIS BOUNDARY WILL BECOME INCREASINGLY UNSTABLE THIS AFTERNOON WITH CAPES IN THE 2000 TO 3000 RANGE AND LIFTED INDICES RANGING FROM -2 TO -4. A FEW OF THE THUNDERSTORMS COULD BECOME SEVERE WITH THE MAIN THREAT BEING DAMAGING WINDS ALONG WITH HEAVY RAIN. THE BEST CHANCE FOR THUNDERSTORM DEVELOPMENT WILL BE SOUTH OF AN ATLANTA TO ATHENS LINE. THE BEST TIME FOR DEVELOPMENT WILL BE BETWEEN 2 PM AND 10 PM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY IN THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Aug 5, 6:47 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 647 PM EDT SAT AUG 5 2006 GAZ022-033>035-037-047-052330- 647 PM EDT SAT AUG 5 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN WALTON... BARROW...GWINNETT...FORSYTH AND FULTON COUNTIES UNTIL 730 PM EDT... AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM ALPHARETTA TO MONROE...MOVING NORTHEAST AT 10 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS WALTON...OCONEE...BARROW...GWINNETT...FORSYTH AND FULTON COUNTIES THROUGH 730 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PANNELL...MONROE...LOGANVILLE...LAWRENCEVILLE... GRAYSON...DULUTH...BETWEEN...ALPHARETTA...SUWANEE...GOOD HOPE...BOLD SPRINGS...MOUNT VERNON...DACULA...CAMPTON AND SUGAR HILL. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 5, 7:07 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 707 PM EDT SAT AUG 5 2006 GAZ022-023-034-052330- 707 PM EDT SAT AUG 5 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN GWINNETT... FORSYTH AND HALL COUNTIES UNTIL 730 PM EDT... AT 702 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LAKE LANIER ISLAND...MOVING NORTH AT 20 MPH. EXPECT FREQUENT LIGHTNING...WIND GUSTS TO 45 MPH AND BRIEF HEAVY DOWNPOURS ACROSS GWINNETT...FORSYTH AND HALL COUNTIES...INCLUDING THE CITIES OF SUGAR HILL...ROBERTS CROSSROADS...BUFORD...FLOWERY BRANCH...LAKE LANIER ISLAND...CUMMING...OSCARVILLE AND COAL MOUNTAIN. BOATERS ON LAKE LANIER SHOULD SEEK SAFE HARBOR NOW. GET OFF OF THE WATER IMMEDIATELY AND WAIT UNTIL THE STORMS HAVE COMPLETELY PASSED BEFORE RETURNING TO THE LAKE.
Special weather statement, Aug 5, 7:23 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 723 PM EDT SAT AUG 5 2006 GAZ073-060000- 723 PM EDT SAT AUG 5 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN BALDWIN COUNTY UNTIL 800 PM EDT... AT 722 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MILLEDGEVILLE...MOVING NORTHWEST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS BALDWIN COUNTY THROUGH 800 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE SCOTTSBORO...MILLEDGEVILLE...HARDWICK AND BROWNS CROSSING. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 5, 7:26 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 726 PM EDT SAT AUG 5 2006 GAZ004-005-060000- 726 PM EDT SAT AUG 5 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN WHITFIELD AND MURRAY COUNTIES UNTIL 800 PM EDT... AT 722 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM SUMAC TO 5 MILES WEST OF TILTON...MOVING NORTHWEST AT 15 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS WHITFIELD AND MURRAY COUNTIES THROUGH 800 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE TILTON...SUMAC... ETON...DAWNVILLE...CRANDALL...CHATSWORTH...DALTON...ROCKY FACE AND VARNELL. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 5, 7:29 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 729 PM EDT SAT AUG 5 2006 GAZ022-023-025-060000- 729 PM EDT SAT AUG 5 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN JACKSON... FORSYTH AND HALL COUNTIES UNTIL 800 PM EDT... AT 726 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM GILLSVILLE TO ROBERTS CROSSROADS...MOVING NORTHWEST AT 30 MPH. EXPECT FREQUENT LIGHTNING...WIND GUSTS TO 45 MPH AND BRIEF HEAVY DOWNPOURS ACROSS JACKSON...FORSYTH AND HALL COUNTIES...INCLUDING THE CITIES OF TALMO...ROBERTS CROSSROADS...PENDERGRASS...MAYSVILLE... GILLSVILLE...CHESTNUT MOUNTAIN...CANDLER...BELMONT...FLOWERY BRANCH...LAKE LANIER ISLAND...GAINESVILLE...OSCARVILLE...CUMMING... COAL MOUNTAIN AND CHESTATEE. BOATERS ON LAKE LANIER SHOULD SEEK SAFE HARBOR NOW. GET OFF OF THE WATER IMMEDIATELY AND WAIT UNTIL THE STORMS HAVE COMPLETELY PASSED BEFORE RETURNING TO THE LAKE.
Special weather statement, Aug 5, 7:57 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 757 PM EDT SAT AUG 5 2006 GAZ022-023-060045- 757 PM EDT SAT AUG 5 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN FORSYTH AND HALL COUNTIES UNTIL 845 PM EDT... AT 755 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM LULA TO COAL MOUNTAIN...MOVING NORTHWEST AT 20 MPH. EXPECT FREQUENT LIGHTNING...WIND GUSTS TO 45 MPH AND BRIEF HEAVY DOWNPOURS ACROSS FORSYTH AND HALL COUNTIES...INCLUDING THE CITIES OF ROBERTS CROSSROADS...OSCARVILLE...LULA...LAKE LANIER ISLAND... GILLSVILLE...GAINESVILLE...FLOWERY BRANCH...CHESTNUT MOUNTAIN... CANDLER...BELMONT...CUMMING...CHESTATEE...COAL MOUNTAIN...MATT AND CLERMONT. BOATERS ON LAKE LANIER SHOULD SEEK SAFE HARBOR NOW. GET OFF OF THE WATER IMMEDIATELY AND WAIT UNTIL THE STORMS HAVE COMPLETELY PASSED BEFORE RETURNING TO THE LAKE.
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.